Alert archive / North Carolina / Small Craft Advisories in 2015
Small Craft Advisory 39, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Jun 12, 2015, 11:53 PM EDT. It took effect at Jun 13, 2015, 12:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2015, 11:53 PM EDT (03:53 UTC)
- In effect from
- Jun 13, 2015, 12:00 AM EDT
- Expired
- Jun 13, 2015, 3:51 AM EDT
- In force
- 4 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted, in the capitals the NWS used until 2016.
160 WHUS72 KILM 130353 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1153 PM EDT FRI JUN 12 2015 AMZ250-252-131200- /O.NEW.KILM.SC.Y.0039.150613T0400Z-150614T0400Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 1153 PM EDT FRI JUN 12 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY NIGHT. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS OVER 25 KT. * SEAS...3 TO 6 FEET. SOUTHWEST WIND DRIVEN WAVES WILL DOMINATE THE SEAS...WITH DOMINANT PERIODS AT 5 TO 6 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DCH
1 follow-up statement
371 WHUS72 KILM 130751 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 351 AM EDT SAT JUN 13 2015 AMZ250-252-130900- /O.CAN.KILM.SC.Y.0039.000000T0000Z-150614T0400Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 351 AM EDT SAT JUN 13 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE SMALL CRAFT ADVISORY. SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH 11 AM FOR SOUTHWEST WINDS UP TO 20 KT AND SEAS UP TO 5 FT. $$ RJD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Jun 12, 10:56 PM EDT, 57 minutes earlier.
Area forecast discussion, Jun 12, 10:56 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1056 PM EDT FRI JUN 12 2015 .SYNOPSIS... HIGH PRESSURE BUILDING OVERHEAD WILL CREATE INCREASINGLY HOT TEMPERATURES THROUGH THE WEEKEND INTO THE COMING WEEK. HEAT INDEX VALUES WILL EXCEED 100 DEGREES THIS WEEKEND...POTENTIALLY REACHING 105 DEGREES FOR SEVERAL DAYS NEXT WEEK. SOMEWHAT COOLER TEMPERATURES WILL DEVELOP LATE IN THE WEEK AS HIGH PRESSURE BREAKS DOWN. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... AS OF 1030 PM FRIDAY...MID-LEVEL WEAK S/W TROF IS NOW NE OF THE FA. SUBSIDENCE IN ITS WAKE. UPPER RIDGING TO INCREASE ITS STRENGTH ACROSS THE FA TONIGHT AND CONTINUE INTO THE UPCOMING WEEKEND. LATEST 88D INDICATES WEAKENING PIDDLY SHOWERS CURRENTLY MOVING ACROSS THE INLAND PORTION OF THE NC-SC BORDER. AS A RESULT...WILL CONTINUE WITH NO POPS ACROSS THE FA OVERNIGHT. NO MIN TEMP TWEAKING NEEDED FROM PREVIOUS UPDATE. OVERALL...LOOKING AT 70 TO 75...EXCEPT UPPER 70S ALONG THE IMMEDIATE COAST WHERE SSTS ARE NOW A DEGREE OR 3 ON EITHER SIDE OF 80 DEGREES. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... AS OF 300 PM FRIDAY...A STRONG UPPER LEVEL HIGH WILL PARK ITSELF SQUARELY ACROSS THE CAROLINAS SATURDAY INTO SUNDAY LEADING TO OUR FIRST HEAT WAVE OF THE YEAR. ASIDE FROM THE TYPICAL 2-4 DEGREE SPREAD FROM MODEL TO MODEL THERE ARE NO DISSENTING OPINIONS IN WHAT IS TO COME. 850 MB TEMPERATURES WILL SOAR TO +19C ON SATURDAY AND TO +20C ON SUNDAY. WITH PLENTY OF SUNSHINE EXPECTED MY FORECAST TEMPS ARE ALONG/ABOVE THE UPPER EDGE OF MOS GUIDANCE BOTH DAYS: UPPER 90S INLAND AND 92-96 NEAR THE COAST. EVEN THE BEACHES SHOULD HAVE HIGHS NEAR 90 WITH THE SEABREEZE NOT PROVIDING A WHOLE LOT OF COOLING. DEWPOINTS IN THE UPPER 60S TO AROUND 70 WILL PRODUCE HEAT INDEX VALUES 97-102 SATURDAY...AND 101-105 SUNDAY. OVERNIGHT LOWS SHOULD REMAIN SEVERAL DEGREES ABOVE MOS WITH MID 70S EXPECTED BOTH NIGHTS. LOW TEMPS NEAR THE BEACHES MAY ONLY BRIEFLY FALL BELOW 80! BENEATH THE UPPER LEVEL RIDGE THE LOW AND MID LEVEL HIGH WILL SET UP ACROSS GEORGIA. THIS WILL CREATE A WEAK NW->SE STEERING FLOW FOR ANY ISOLATED SHOWERS THAT CAN DEVELOP. WITH THE JET STREAM FLOW AND ANY UPPER DISTURBANCES AND FRONTS WELL TO THE NORTH... CONDITIONAL INSTABILITY OF 1000-1500 J/KG WILL FIND ITS ONLY TRIGGER IN THE SEABREEZE. THIS BOUNDARY WILL PROBABLY HAVE GOOD CONVERGENCE ASSOCIATED WITH IT ON SATURDAY DUE TO STRONGER BACKGROUND WIND FIELDS. BY SUNDAY LIGHTER OVERALL WINDS MAY ALLOW FOR BETTER INLAND MOVEMENT OF THE SEABREEZE FRONT BUT WITH LESSER CONVERGENCE OVERALL. FORECAST POPS RANGE FROM 20-30 PERCENT NEAR THE SEABREEZE FRONT ON SATURDAY...TO ONLY 10-20 PERCENT ON SUNDAY. && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 300 PM FRIDAY...WELL ABOVE NORMAL TEMPERATURES WILL PREVAIL THROUGH THE LONG TERM AS AN UPPER RIDGE STRENGTHENS OVERHEAD. IN ADDITION...HIGH PRESSURE OFFSHORE IN COMBINATION WITH A THERMAL TROUGH INLAND WILL CONTINUE A LIGHT AND MOIST SOUTH TO SOUTHWESTERLY FLOW THAT WILL CONTRIBUTE TO DEWPOINTS OF RIGHT AROUND 70F EACH DAY. THIS WILL LEAD TO HEAT INDEX VALUES EQUAL TO OR EXCEEDING 100F EACH AFTERNOON THROUGH THE PERIOD. TUESDAY LOOKS TO BE THE HOTTEST DAY WITH THE UPPER RIDGE AT ITS PEAK OF STRENGTH DIRECTLY OVERHEAD. WIDESPREAD HEAT INDEX VALUES OF UP AROUND 105F ARE A GOOD POSSIBILITY THEN. WEDNESDAY LOOKS TO BE THE NEXT HOTTEST DAY...JUST SLIGHT LOWER IN HEAT INDEX VALUES THAN TUESDAY. THE UPPER RIDGE BECOMES MORE SUPPRESSED TO THE SOUTH ON FRIDAY SO WE WILL SEE SOME MODEST IMPROVEMENT THEN...BUT THAT IS ONLY ON A RELATIVE BASIS. THE UPPER RIDGE WILL HELP SUPPRESS WIDESPREAD CONVECTION...BUT WITH SUCH STRONG SURFACE HEATING WE CAN EXPECT ISOLATED TO WIDELY SCATTERED SHOWERS OR THUNDERSTORMS EACH DAY. && .AVIATION /03Z SATURDAY THROUGH WEDNESDAY/... AS OF 00Z...EXPECT VFR THROUGH THE VALID TAF PERIOD AS HIGH PRESSURE SETTLES INTO THE AREA. LATEST RADAR IMAGERY REMAINS FAIRLY QUIET...OTHER THAN THE DEPICTION OF THE SEABREEZE AND ITS CONTINUOUS PUSH INLAND. FOR THE REST OF THIS EVENING...EXPECT SOUTHWEST WINDS AOB 12 KTS AND GUSTS NEAR 20 KTS TO GRADUALLY DECREASE OVER THE NEXT FEW HOURS TO AOB 10 KTS. WITH SUBSIDENCE ALOFT AND INCREASED BOUNDARY LAYER WINDS...DO NOT ANTICIPATE ANY FOG DEVELOPMENT AND MID TO HIGH CLOUDS SHOULD TRANSITION FROM SCT TO FEW. ON SATURDAY...EXPECT VFR WITH AFTERNOON ISOLATED TO SCATTERED SHRA/TSRA POSSIBLE...MAINLY ALONG THE SEABREEZE. AS A RESULT COULD SEE EXTREMELY BRIEF PERIODS OF MVFR...BUT CONFIDENCE IS LOW. SOUTHWEST WINDS WILL INCREASE TO AOB 15 KTS WITH GUSTS AROUND 20 KTS POSSIBLE EARLY. EXTENDED OUTLOOK...ISOLATED SHOWERS/THUNDERSTORMS EACH DAY WITH MAINLY VFR. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 1030 PM FRIDAY...SFC RIDGING FROM THE BERMUDA HIGH WELL OFFSHORE AND EAST OF THE CAROLINAS...WILL EXTEND WESTWARD INTO GA- SC OVERNIGHT AND INTO THE WEEKEND. WITH THE RIDGE AXIS SOUTH OF THE AREA WATERS...LOOK FOR WINDS TO REMAIN SW THROUGH TONIGHT. A DECENT TIGHTENED SFC PRESSURE GRADIENT NORTH OF THE SFC RIDGE AXIS WILL YIELD WIND SPEEDS IN THE 10 TO 20 KT RANGE...WITH A FEW 25 KT WIND GUSTS POSSIBLE. SIGNIFICANT SEAS WILL BUILD TO 3 TO 4 FT...WITH 5 FOOTERS FROM CAPE FEAR SOUTH TO LITTLE RIVER INLET. THE SW WIND WAVE AT 4 TO 6 SECOND PERIODS WILL DOMINATE THE SIGNIFICANT SEAS SPECTRUM...WITH AN UNDERLYING 1 FT ESE GROUND SWELL AT 9 SECOND PERIODS REMAINING PRESENT. SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 300 PM FRIDAY...HOT HIGH PRESSURE WILL SET UP ACROSS THE SOUTHEASTERN STATES THIS WEEKEND. MARINERS WILL ENJOY SOME OF THE COOLEST WEATHER IN THE AREA WITH AIR TEMPERATURES EXPECTED TO RANGE FROM 80-85 THROUGH THE PERIOD. WINDS WILL BE DETERMINED LARGELY BY DIURNAL/SEABREEZE EFFECTS: WEST WINDS SUNDAY WILL BACK AROUND TO THE SOUTHWEST DURING THE AFTERNOON...BUT THEN VEERING WESTERLY AGAIN SATURDAY NIGHT. SUNDAY WILL SEE A SIMILAR PATTERN...BUT WITH LIGHTER OVERALL WINDS THE SEABREEZE SHOULD BACK WIND DIRECTIONS AROUND TO THE SOUTH DURING THE AFTERNOON. SEAS SHOULD RANGE FROM 2-3 FEET THIS WEEKEND EXCEPT FOR SOME 4-FOOTERS POSSIBLE AWAY FROM SHORE SATURDAY. LONG TERM /MONDAY THROUGH TUESDAY/... AS OF 300 PM FRIDAY...HIGH PRESSURE OVER THE WESTERN ATLANTIC IN COMBINATION WITH A THERMAL TROUGH INLAND WILL MAKE FOR FAIRLY BENIGN AND VERY UNIFORM CONDITIONS OVER THE WATERS THROUGH THE PERIOD. EXPECT SW WINDS IN TO 10 KT RANGE WITH SEAS OF 2 TO 3 FT MONDAY THROUGH WEDNESDAY. WINDS NEAR SHORE WILL BECOME MORE SOUTHERLY AND WILL GUST UP INTO THE 15 TO 20 KT RANGE EACH AFTERNOON AND EARLY EVENING AS THE SEA BREEZE CIRCULATION DEVELOPS. SEAS NEAR SHORE WILL LIKEWISE BECOME MORE CHOPPY DURING THOSE TIMES. GREATEST THREAT THROUGH THE LONG TERM WILL BE FROM ANY THUNDERSTORMS THAT MANAGE TO DEVELOP. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...TRA NEAR TERM...DCH SHORT TERM...TRA LONG TERM...REK AVIATION...SGL
Hazardous weather outlook, Jun 12, 11:46 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 1146 PM EDT FRI JUN 12 2015 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-140400- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 1146 PM EDT FRI JUN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO APPROACH OR EXCEED 100 DEGREES SATURDAY THROUGH THURSDAY. HEAT ADVISORY CRITERIA IS POSSIBLE THE FIRST HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-140400- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK- 1146 PM EDT FRI JUN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO APPROACH OR EXCEED 100 DEGREES SATURDAY THROUGH THURSDAY. HEAT ADVISORY CRITERIA IS POSSIBLE THE FIRST HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-140400- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 1146 PM EDT FRI JUN 12 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ054-056-140400- COASTAL HORRY-COASTAL GEORGETOWN- 1146 PM EDT FRI JUN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO APPROACH OR EXCEED 100 DEGREES SATURDAY THROUGH THURSDAY. HEAT ADVISORY CRITERIA IS POSSIBLE THE FIRST HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ254-256-140400- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1146 PM EDT FRI JUN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DCH
Nearby
Small Craft Advisories in North Carolina, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.